Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 147, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 10, 2006, 10:31 PM CDT for Jackson County, Florida; Seminole County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 10:31 PM CDT (03:31 UTC)
- Expired
- May 10, 2006, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Jackson County, FL, Seminole County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 10:49 PM CDT | HAIL 1 | Marianna, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1295 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 110332 SVRTAE FLC063-GAC253-110415- /O.NEW.KTAE.SV.W.0147.060511T0331Z-060511T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1131 PM EDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN THE PANHANDLE OF FLORIDA THIS INCLUDES THE CITY OF MARIANNA SEMINOLE COUNTY IN SOUTHWEST GEORGIA * UNTIL 1215 AM EDT(1115 PM CDT) * AT 1128 PM EDT(1024 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF MARIANNA TO 11 MILES WEST OF DONALSONVILLE AND MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LITTLE HOPE BY 1140 PM EDT(1040 PM CDT)... DONALDSONVILLE MUNI A/P...TWO EGG AND LOVEDALE BY 1145 PM EDT(1045 PM CDT)... PARRAMORE...DELLWOOD AND LELA BY 1150 PM EDT(1050 PM CDT)... OAKDALE AND HAYNES BY 1155 PM EDT(1055 PM CDT)... SINK CREEK...SIMSVILLE AND ROCK CREEK BY MIDNIGHT EDT(1100 PM CDT)... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3101 8506 3068 8544 3057 8519 3101 8476 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:16 PM CDT, 9 hours 15 minutes earlier.
Area forecast discussion, May 10, 1:16 PM CDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 216 PM EDT WED MAY 10 2006 .SYNOPSIS...MCSS ARE LINING UP TO OUR NW THIS AFTN. THE FIRST ONE APPROACHED OUR SE AL COUNTIES THIS MORNING AND HAS FIZZLED OUT AS IT CURRENTLY MOVES INTO CNTRL GA. THE SECOND MCS IS UP IN NORTHERN AL AND THE OTHER IS NOW ENTERING WESTERN MS. AS THESE SECOND TWO CONTINUE TO THE ESE...ALSO ANTICIPATING THEM TO DVLP FURTHER SOUTHWARD ESP THE INTENSE LINE CURRENTLY IN NW MS. CURRENT WATCH FOR SE AL HAS EXPIRED BUT AS LONG AS THE MCSS HOLD TOGETHER AND CONTINUE TO PUSH SE-WARD (WHICH IS WHAT WERE COUNTING ON) ANOTHER WATCH WILL MOST LIKELY BE ISSUED THIS AFTN. && .SHORT TERM...ALL MODELS SEEM TO BE OUT TO LUNCH WITH THE RECENT AND ONGOING CONVECTION AND THEREFORE HAVE BASED SHORT TERM POPS ON RADAR TRENDS...SFC ANALYSIS AND HISTORY. HAVE THEREFORE WENT WITH LIKELY POPS THIS EVNG...EXPECT THE MCS(S) TO DROP DOWN TOWARDS OUR AREA AS WELL AS DVLP FURTHER SOUTH AND MOVE THROUGH OUR AREA THIS EVENING THROUGH THE EARLY MORNING HOURS. WITH CURRENT HELICITIES IN THE MS MCS AROUND 400-550 M2/S2...EXPECT THERE TO BE TORNADO THREATS AS WELL. 50-55KT 0-6KM SHEAR ALSO WOULD SUPPORT HAIL- PRODUCING UPDRAFTS. AFTER 06Z...THINGS ARE A LITTLE UNCLEAR. OF COURSE THE NAM AND GFS GO WITH VERY LOW POPS...BUT THEY HAVE ALSO BEEN VERY WRONG THE PAST FEW NIGHTS FOR THIS TIME FRAME AND WITH THE FRONT PROGGED TO BE JUST TO OUR NW...I BELIEVE I WILL AT LEAST GO WITH MID-RANGE CHANCE POPS FOR MOST AREAS. WHILE SVR THREAT SHOULD BE SOMEWHAT DIMINISHED...I THINK THERE WILL BE ENOUGH INSTABILITY TO MAINTAIN ONGOING SHRA AND TSRA THROUGH THE MORNING HRS. FRONT LOOKS TO PASS THROUGH THE CWA BETWEEN 12-16Z (8AM-12PM EDT) TOMORROW MORNING WITH SOME LINGERING CLOUDS BEHIND BASED ON CURRENT SAT IMAGERY...THEN CLEARING TOMORROW EVNG INTO THE OVERNIGHT HOURS. WENT WITH AN AVG OF THE TIGHTLY CLUSTERED GUIDANCE FOR MIN TEMPS TOMORROW NIGHT ALTHOUGH IF THE CLOUDS DO STICK AROUND LONGER WE MAY HAVE TO INCREASE THEM SOME. FRIDAY SHOULD BE A GREAT DAY AFTER THIS WEEK OF ALMOST CONTINUOUS RAIN/SVR WX...MOSTLY CLEAR SKIES WITH HIGHS IN THE UPR 70S TO LWR 80S. .LONG TERM...(SATURDAY THROUGH WEDNESDAY)... HI OVER CWFA AND MOSTLY DRY SATURDAY...THEN HIGH SHIFTS INTO ATLC ON SUNDAY. NEWEST RUNS SHOWS UPSTREAM SHORT WAVE ROTATES AROUND BASE OF MS/TENN VALLEY CLOSED LOW DRAGGING COLD FRONT TO PANHANDLE. BY SUNDAY EVENING...LARGE SCALE EAST COAST TROUGH TAKING SHAPE. INCREASING POPS SATURDAY NIGHT INTO SUNDAY. WITH POSSIBLE SEVERE WX ON SUNDAY. THIS REFLECTED IN EXTENDED POPS. FRONT EXITS LATE SUNDAY AND TROF MOVES OFFSHORE REPLACED BY RIDGE WITH IMPROVING WX INTO MID-WORK WEEK. && .MARINE...BASED ON BUOY DATA TO THE WEST...EXPECT WINDS TO INCREASE TO AT LEAST CAUTION CRITERIA IN OUR OFFSHORE WATERS WEST OF APALACHICOLA THIS EVENING. THESE STRONGER WINDS MAY ALSO EXTEND INTO OUR NEAR SHORE WATERS LATER TONIGHT...WILL WAIT UNTIL CLOSER TO ISSUANCE TIME TO DETERMINE WHETHER TO INCLUDE THOSE AREAS OR NOT. BY TOMORROW MORNING...IT APPEARS THAT WINDS WILL BE AROUND 20-25KTS IN ADVANCE OF THE FRONT AND WILL LIKELY HAVE TO ISSUE ADVISORY ON TONIGHTS UPDATE OR TOMORROW MORNINGS ISSUANCE. ADVISORY CONDITIONS SHOULDNT LAST TOO LONG...ALTHOUGH SEAS MIGHT TAKE A BIT TO COME DOWN...AND ADVISORY SHOULD END BY MID TO LATE MORNING TOMORROW. && .FIRE WEATHER...A FIRE WEATHER WATCH FOR FLORIDA IS LIKELY FOR FRIDAY BUT HAVE OPTED TO HOLD OFF UNTIL TOMORROW TO ISSUE DUE TO IMPENDING SEVERE WEATHER TONIGHT. LOOKS LIKE DEW PTS WILL INCREASE ENOUGH BY SATURDAY TO BRING RELATIVE HUMIDITIES UP TO ABOVE 35 PERCENT. && .AVIATION...EXPECT GUSTY SURFACE WINDS AND DEVELOPING LIFR CIGS AND VSBYS AS A SQUALL LINE WITH STRONG THUNDERSTORMS SWEEPS ACROSS THE AREA TONIGHT AHEAD OF A COLD FRONT. GUSTY SOUTHERLY WINDS AHEAD OF THE FRONT WILL SHIFT TO THE NORTHWEST FOLLOWING THE PASSAGE OF THE FRONT FROM WEST TO EAST ON THURSDAY MORNING. EXPECT LINGERING IFR VSBYS AND LIFR CIGS FOR AT LEAST SEVERAL HOURS FOLLOWING THE PASSAGE OF THE FRONT...AS INDICATED IN THE LATEST TAFS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 68 83 50 82 / 60 50 00 00 PANAMA CITY 70 79 58 77 / 60 40 00 00 DOTHAN 66 79 54 78 / 70 30 00 00 ALBANY 68 79 52 78 / 70 30 00 00 VALDOSTA 68 83 54 81 / 60 50 00 00 CROSS CITY 69 85 53 80 / 40 50 10 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. LONG TERM...BLOCK AVIATION...DUVAL REST OF DISCUSSION...MCNATT
Hazardous weather outlook, May 10, 1:46 PM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 246 PM EDT WED MAY 10 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-111900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 146 PM CDT WED MAY 10 2006 /246 PM EDT WED MAY 10 2006/ ...SEVERE WEATHER TONIGHT... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT... MULTIPLE SEVERE WEATHER COMPLEXES ARE LOCATED UP TO OUR NORTHWEST AND WILL BE MOVING TOWARDS THE AREA THIS EVENING AND OVERNIGHT. THESE STORMS WILL MOST LIKELY MOVE INTO SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE THIS EVENING...THEN INTO SOUTHWEST AND SOUTH- CENTRAL GEORGIA AND NORTHERN FLORIDA LATE TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...VERY LARGE HAIL AND DANGEROUS TORNADOES. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE THIS AFTERNOON...AND BE AWARE THAT ADDITIONAL WATCHES AND WARNINGS WILL ALSO BE ISSUED THROUGHOUT THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER FRONT WILL CROSS THE AREA EARLY THURSDAY GENERATING SCATTERED SHOWERS AND THUNDERSTORMS. BEGINNING IN THE AFTERNOON... DRIER AIR WILL MOVE IN BEHIND THE FRONT AND LITTLE TO NO RAIN CHANCES ARE EXPECTED FRIDAY INTO SATURDAY. THEN YET ANOTHER FRONT WILL APPROACH LATE SATURDAY INTO EARLY SUNDAY BRINGING MORE SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE ON SUNDAY. IN ITS WAKE....DRIER AIR IS EXPECTED INTO THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MCNATT
In the hours before
Local storm report, May 10, 10:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1114 PM EDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG ENTERPRISE 31.31N 85.85W
05/10/2006 COFFEE AL EMERGENCY MNGR
POWER LINES DOWN ON COUNTY ROAD 410
&&
MROCZKALocal storm report, May 10, 10:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1114 PM EDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND DMG ENTERPRISE 31.31N 85.85W
05/10/2006 COFFEE AL EMERGENCY MNGR
POWER LINES DOWN ON COUNTY ROAD 410
&&
MROCZKALocal storm report, May 10, 10:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1116 PM EDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG SHORTERVILLE 31.57N 85.10W
05/10/2006 HENRY AL EMERGENCY MNGR
TREES DOWN ON POWER LINES
&&
MROCZKALocal storm report, May 10, 10:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1120 PM EDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND DMG HARTFORD 31.10N 85.70W
05/10/2006 GENEVA AL EMERGENCY MNGR
TREE DOWN ON CR 167 SOUTH
&&
MROCZKALocal storm report, May 10, 10:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 PM EDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL MIDLAND CITY 31.32N 85.49W
05/10/2006 E0.88 INCH DALE AL EMERGENCY MNGR
&&
MROCZKASpecial weather statement, May 10, 10:21 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1121 PM EDT WED MAY 10 2006 GAZ143-110400- MILLER- 1121 PM EDT WED MAY 10 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN SOUTHWEST GEORGIA... * UNTIL MIDNIGHT EDT AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF COLUMBIA...OR 12 MILES SOUTH OF BLAKELY...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... COLQUITT BY 1140 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:48 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 42 min |
| May 10, 9:48 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 42 min |
| May 10, 10:44 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Washington | 61 min |
| May 10, 11:21 PM CDT | Special Marine Warning | TAE | 114 min | |
| May 10, 11:25 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 50 min |
| May 10, 11:39 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 66 min |
| May 10, 11:40 PM CDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 65 min |
| May 11, 1:14 AM CDT | Special Marine Warning | TAE | 2 hr | |
| May 11, 3:14 AM CDT | Special Marine Warning | TAE | 91 min | |
| May 11, 3:46 AM CDT | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 11 hr |
| May 11, 4:45 AM CDT | Special Marine Warning | TAE | 90 min | |
| May 11, 5:19 AM CDT | Severe Thunderstorm Warning | TAE | Franklin | 41 min |
| May 11, 7:45 AM CDT | Severe Thunderstorm Warning | TAE | Dixie | 30 min |
| May 11, 7:50 AM CDT | Special Marine Warning | TAE | 25 min | |
| May 11, 2:35 PM CDT | Fire Weather Watch | TAE | Calhoun, Dixie, Franklin, Gadsden, Gulf, Jackson and 6 more | 24 hr |
| May 11, 2:35 PM CDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 28 hr |
| May 10, 10:00 PM CDT | Severe Thunderstorm Warning | TAE | Clay, Early | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.